MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; PRECISE BIPOLAR FORCEPS
Model Number 420110-12
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted radical prostatectomy without lymphadenectomy surgical procedure, the precise bipolar forceps (pbf) instrument had a poor recognition issue.The instrument was cleansed, and sterile adapter was reattached, but the issue was not resolved.The procedure was completing as planned with no reported injury.Intuitive surgical, inc.(isi) made multiple follow-up attempts to obtain additional information, however, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did receive the precise bipolar forceps (pbf) instrument to perform failure analysis.The instrument was analyzed, and the complaint of poor recognition was not confirmed by failure analysis.The instrument was placed and driven on an in-house system and passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.There were no logs available during testing.Additional observations, which were not reported by site: the instrument was found to have localized melting near the grip base.The instrument passed the energy delivery and electrical continuity tests.The instrument was also found to have dried residue around the clamping pulley cable groove.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: it was stated that the precise bipolar forceps instrument was not used during the radical prostatectomy procedure on (b)(6) 2023.There was no known functional issue during the previous procedure usage involving the instrument.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
PRECISE BIPOLAR FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17997226
Report Number2955842-2023-19548
Device Sequence Number6520215
Product Code NAY
UDI-Device Identifier00886874111352
UDI-Public(01)00886874111352(10)N10210830
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420110-12
Device Catalogue Number420110
Device Lot NumberN10210830 989
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2023
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2023
Supplement Date Received by Manufacturer10/26/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date11/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexMale